Alert archive / New Mexico / Wind Advisories in 2008
Wind Advisory 59, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Dec 25, 2008, 11:21 PM MST. It took effect at Dec 26, 2008, 4:00 AM MST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Dec 25, 2008, 11:21 PM MST (06:21 UTC)
- In effect from
- Dec 26, 2008, 4:00 AM MST
- Expired
- Dec 26, 2008, 6:00 PM MST
- In force
- 14 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KABQ 260621 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1121 PM MST THU DEC 25 2008 NMZ016-017-026-261500- /O.CON.KABQ.HW.W.0016.000000T0000Z-081226T2300Z/ LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- GUADALUPE MOUNTAINS OF CHAVES COUNTY- INCLUDING THE CITIES OF...CARRIZOZO...RUIDOSO 1121 PM MST THU DEC 25 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM MST FRIDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM MST FRIDAY. STRONG SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS UP TO 60 MPH WILL CONTINUE OVER THE SACRAMENTO AND CAPITAN MOUNTAINS AS WELL AS THE ADJACENT HIGH PLAINS. LOCALLY DAMAGING GUSTS UP TO 70 MPH ARE POSSIBLE THROUGH FRIDAY AFTERNOON. PERSONS TRAVELLING ALONG HIGHWAYS 70 AND 380 CAN EXPECT VERY STRONG CROSS WINDS. SURFACE WINDS SHOULD GRADUALLY SUBSIDE BY LATE AFTERNOON. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WARNING AREA. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS WHEN DRIVING ON NORTH SOUTH OR EAST WEST ORIENTED ROADS. $$ NMZ005>007-012-013-018>021-261500- /O.NEW.KABQ.WI.Y.0059.081226T1100Z-081226T2300Z/ NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- INCLUDING THE CITIES OF...LAS VEGAS/RATON...ROY...CLAYTON... SANTA ROSA...TUCUMCARI...FORT SUMNER...ROSWELL...PORTALES... CLOVIS 1121 PM MST THU DEC 25 2008 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 4 PM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 4 PM MST FRIDAY. STRONG SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS UP TO 50 OR 55 MPH WILL DEVELOP ALONG THE EASTERN SLOPES OF THE CENTRAL MOUNTAIN CHAIN AROUND DAYBREAK ON FRIDAY...ESPECIALLY ALONG THE INTERSTATE 25 CORRIDOR FROM SPRINGER TO LAS VEGAS. BY MID TO LATE MORNING... WINDS SHOULD EXPAND EASTWARD TO INCLUDE THE EASTERN PLAINS OF NEW MEXICO. SURFACE WINDS SHOULD SHIFT TO THE WEST BY LATE AFTERNOON BEFORE GRADUALLY SUBSIDING. MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING IN THE WIND ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. $$ DPORTER
4 follow-up statements
000 WWUS75 KABQ 261152 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 452 AM MST FRI DEC 26 2008 NMZ016-017-026-261900- /O.CON.KABQ.HW.W.0016.000000T0000Z-081226T2300Z/ LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- GUADALUPE MOUNTAINS OF CHAVES COUNTY- INCLUDING THE CITIES OF...CARRIZOZO...RUIDOSO 452 AM MST FRI DEC 26 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON FOR LINCOLN COUNTY AND THE GUADALUPE MOUNTAINS OF CHAVES COUNTY. STRONG SOUTHWEST TO WEST WINDS OF 25 TO 40 MPH WITH GUSTS UP TO 60 MPH WILL CONTINUE OVER THE SACRAMENTO AND CAPITAN MOUNTAINS AS WELL AS THE ADJACENT HIGH PLAINS. LOCALLY DAMAGING GUSTS UP TO 70 MPH ARE POSSIBLE THROUGH THIS AFTERNOON. PERSONS TRAVELING ALONG HIGHWAYS 70 AND 380 CAN EXPECT VERY STRONG CROSS WINDS. THE WIND SHOULD GRADUALLY SUBSIDE THIS EVENING. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WARNING AREA. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS WHEN DRIVING ON NORTH SOUTH OR EAST WEST ORIENTED ROADS. $$ NMZ005>007-012-013-018>021-261900- /O.CON.KABQ.WI.Y.0059.000000T0000Z-081226T2300Z/ NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- INCLUDING THE CITIES OF...LAS VEGAS/RATON...ROY...CLAYTON... SANTA ROSA...TUCUMCARI...FORT SUMNER...ROSWELL...PORTALES... CLOVIS 452 AM MST FRI DEC 26 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON FOR THE NORTHEAST HIGHLANDS AND EASTERN PLAINS. STRONG SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS UP TO 50 OR 55 MPH WILL BLOW ALONG THE EASTERN SLOPES OF THE CENTRAL MOUNTAIN CHAIN...ESPECIALLY ALONG THE INTERSTATE 25 CORRIDOR FROM SPRINGER TO LAS VEGAS AND RATON. BY MID TO LATE MORNING...THE STRONG WINDS SHOULD EXPAND EASTWARD TO INCLUDE THE EASTERN PLAINS OF NEW MEXICO. THE WIND SHOULD SHIFT TO THE WEST LATE THIS AFTERNOON BEFORE GRADUALLY SUBSIDING. MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELING IN THE WIND ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. $$
000 WWUS75 KABQ 261832 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1132 AM MST FRI DEC 26 2008 NMZ016-017-026-262300- /O.CON.KABQ.HW.W.0016.000000T0000Z-081226T2300Z/ LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- GUADALUPE MOUNTAINS OF CHAVES COUNTY- INCLUDING THE CITIES OF...CARRIZOZO...RUIDOSO 1132 AM MST FRI DEC 26 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON. STRONG SOUTHWEST TO WEST WINDS OF 35 TO 50 MPH WITH GUSTS NEAR 70 MPH WILL CONTINUE OVER THE CAPITAN...NORTHERN SACRAMENTO AND GUADALUPE MOUNTAINS AND THEIR ADJACENT HIGH PLAINS THROUGH THE AFTERNOON. PERSONS TRAVELING ALONG HIGHWAYS 70 AND 380 CAN EXPECT VERY STRONG CROSS WINDS. THE WIND SHOULD GRADUALLY SUBSIDE THIS EVENING. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WARNING AREA. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE TREES...BLOW WEAKENED ROOFS OFF HOUSES...AND DOWN POWER LINES. $$ NMZ005>007-012-013-018>021-262300- /O.CON.KABQ.WI.Y.0059.000000T0000Z-081226T2300Z/ NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- INCLUDING THE CITIES OF...LAS VEGAS/RATON...ROY...CLAYTON... SANTA ROSA...TUCUMCARI...FORT SUMNER...ROSWELL...PORTALES... CLOVIS 1132 AM MST FRI DEC 26 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON. STRONG SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS UP TO 50 OR 55 MPH WILL CONTINUE THROUGH THE AFTERNOON HOURS FROM THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN TO THE TEXAS STATE LINE. WINDS ARE EXPECTED TO BECOME WESTERLY LATE THIS AFTERNOON BEFORE GRADUALLY SUBSIDING. MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELING IN THE WIND ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS...ESPECIALLY ON NORTHWEST TO SOUTHEAST ORIENTED ROADWAYS. $$ 34
000 WWUS75 KABQ 262207 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 307 PM MST FRI DEC 26 2008 NMZ016-017-026-270100- /O.EXT.KABQ.HW.W.0016.000000T0000Z-081227T0100Z/ LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- GUADALUPE MOUNTAINS OF CHAVES COUNTY- INCLUDING THE CITIES OF...CARRIZOZO...RUIDOSO 307 PM MST FRI DEC 26 2008 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM MST THIS AFTERNOON... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 6 PM MST THIS AFTERNOON FOR LINCOLN COUNTY AND THE GUADALUPE MOUNTAINS OF CHAVES COUNTY. STRONG SOUTHWEST TO WEST WINDS OF 35 TO 45 MPH WITH GUSTS NEAR 60 MPH WILL CONTINUE OVER THE CAPITAN...NORTHERN SACRAMENTO AND GUADALUPE MOUNTAINS AND THEIR ADJACENT HIGH PLAINS THROUGH THE EARLY EVENING HOURS. PERSONS TRAVELING ALONG HIGHWAYS 70 AND 380 CAN EXPECT VERY STRONG CROSS WINDS. WIND SPEEDS WILL GRADUALLY SUBSIDE THIS EVENING. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WARNING AREA. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TAKE ACTION TO SECURE TRASH CANS... LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE TREES...BLOW WEAKENED ROOFS OFF HOUSES... AND DOWN POWER LINES. $$ NMZ005>007-012-013-018>021-270100- /O.EXT.KABQ.WI.Y.0059.000000T0000Z-081227T0100Z/ NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- INCLUDING THE CITIES OF...LAS VEGAS/RATON...ROY...CLAYTON... SANTA ROSA...TUCUMCARI...FORT SUMNER...ROSWELL...PORTALES... CLOVIS 307 PM MST FRI DEC 26 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM MST THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM MST THIS AFTERNOON ACROSS MUCH OF EASTERN NEW MEXICO. STRONG SOUTHWEST TO WEST WINDS OF 25 TO 40 MPH WITH GUSTS UP TO 55 MPH WILL CONTINUE THROUGH EARLY EVENING FROM THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN TO THE TEXAS STATE LINE. WIND SPEEDS WILL GRADUALLY DECREASE THIS EVENING. MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELING IN THE WIND ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. $$ 34
000 WWUS75 KABQ 270045 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 545 PM MST FRI DEC 26 2008 NMZ016-017-026-270145- /O.EXP.KABQ.HW.W.0016.000000T0000Z-081227T0100Z/ LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- GUADALUPE MOUNTAINS OF CHAVES COUNTY- INCLUDING THE CITIES OF...CARRIZOZO...RUIDOSO 545 PM MST FRI DEC 26 2008 ...HIGH WIND WARNING WILL EXPIRE AT 6 PM MST THIS AFTERNOON... THE HIGH WIND WARNING WILL EXPIRE AT 6 PM MST THIS AFTERNOON. STRONG WINDS HAVE GRADUALLY WEAKENED ACROSS THE REGION...HOWEVER SPEEDS OF 15 TO 30 MPH WITH GUSTS UP TO 40 MPH MAY LINGER THROUGH THE MID-EVENING HOURS. PERSONS DRIVING THROUGH THE AREA CAN STILL EXPECT LIGHT TO MODERATE CROSS WINDS ALONG HIGHWAYS 70 AND 380... AS WELL AS OTHER NORTH SOUTH ORIENTED ROADS. $$ NMZ005>007-012-013-018>021-270145- /O.EXP.KABQ.WI.Y.0059.000000T0000Z-081227T0100Z/ NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- INCLUDING THE CITIES OF...LAS VEGAS/RATON...ROY...CLAYTON... SANTA ROSA...TUCUMCARI...FORT SUMNER...ROSWELL...PORTALES... CLOVIS 545 PM MST FRI DEC 26 2008 ...WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS AFTERNOON. STRONG WINDS HAVE GRADUALLY WEAKENED ACROSS THE REGION...HOWEVER SPEEDS OF 15 TO 30 MPH WITH GUSTS UP TO 40 MPH MAY LINGER THROUGH THE MID-EVENING HOURS. PERSONS DRIVING THROUGH THE AREA CAN STILL EXPECT LIGHT TO MODERATE CROSS WINDS ALONG HIGHWAY 285 FROM SANTA FE TO ROSWELL...AS WELL AS OTHER NORTH SOUTH ORIENTED ROADS. $$ DPORTER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Dec 25, 2:40 PM MST, 8 hours 41 minutes earlier.
Area forecast discussion, Dec 25, 2:40 PM MST, 8 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 240 PM MST THU DEC 25 2008 .DISCUSSION... MAIN FOCUS THIS FORECAST CYCLE OBVIOUSLY ON THE NEXT UPSTREAM SYSTEM THAT SWEEPS ACROSS NM FRI AND FRI NIGHT. MEANWHILE SECOND SHORT WAVE OF THE WEEK IS CROSSING THE STATE THIS PM WITH MOSTLY LIGHT SNOW CONFINED TO THE HIGH COUNTRY OF THE WRN AND NRN MOUNTAINS. STRONG WARM ADVECTION INTO THE STATE HAS SENT TEMPS SOARING OVER THE ERN PLAINS TO NEAR RECORD LEVELS...AND BOOSTED TEMPS IN THE W WELL ABOVE FREEZING TO PREVENT ANY SNOW ACCUMULATIONS EXCEPT TO THE HIGHEST AREAS OF THE WRN AND NRN MOUNTAINS. THAT WILL CHANGE LATE TONIGHT INTO FRI NIGHT AS A STRONG COLD FRONT MOVES ACROSS THE STATE. NEXT UPPER LEVEL STORM WILL SWEEP ACROSS NM FRI AND FRI NIGHT. WILL KEEP HIGHLIGHTS AS IS EXCEPT TO ISSUE A WINTER WEATHER ADVISORY FOR ZNS 10 AND 11 FROM 4 AM FRI TO MIDNIGHT FRI NIGHT. WILL KEEP THE HIGH WIND WARNING FOR ZNS 16..17 AND 26 THROUGH THE DAY FRI. WINDS MAY SUBSIDE FOR A WHILE TON BUT SHOULD POP RIGHT BACK UP FRI AS 60 TO 70 KNOT 700 MB WINDS WILL BE JUST OVERHEAD. WILL ALLOW WIND ADVISORIES OVER THE E TO EXPIRE AT 6 PM. ADDITIONAL WIND ADVISORIES WILL BE NEEDED OVER MUCH OF THE E ON FRI. PLENTY ENOUGH WIND IN THE W AND N TO CREATE EXTENSIVE BLOWING AND DRIFTING SNOW FRI. THE SNOW WILL DIMINISH AND COME TO AN END OVER MOST AREAS FRI NIGHT AND SAT. LINGERING SNOW SHOWERS WILL PERSIST OVER THE NRN MOUNTAINS AND NE ON SAT. TEMPS SAT AND SAT NIGHT WILL BE DOWNRIGHT COLD. SUN SHOULD THEN BE DRY WITH MODERATING PM TEMPS. MUCH OF NEXT WEEK IS LOOKING DRY AND MILDER AS WELL WITH A W THEN NW FLOW ALOFT. THE NW FLOW WILL ALLOW A COUPLE OF COLD FRONTS TO DROP INTO THE NE FOR THE SECOND HALF OF THE WEEK...BUT TEMPS WILL ONLY DROP BACK TO NEAR NORMAL FOR LATE DEC AND EARLY JAN. NOTHING MORE THAN A FEW RAIN AND HIGH ELEVATION SNOW SHOWERS ARE EXPECTED NEXT WEEK...IN THE WED THROUGH THU TIME PERIOD. CHJ && .AVIATION... AREAS OF MVFR AND IFR CEILINGS AND VSBYS WILL PERSIST OVER THE NORTHERN MOUNTAINS IN SNOW AND BLOWING SNOW. MOUNTAIN TOPS WILL BE OBSCURED. SNOW SHOWERS WILL GENERALLY BE CONFINED TO HIGHER TERRAIN THRU 12Z. THEREAFTER...LOWER ELEVATIONS ACROSS NORTHERN AND WESTERN NEW MEXICO ARE EXPECTED TO FILL IN WITH SNOW AND CEILINGS WILL LOWER...INCLUDING AT KFMN AND KGUP. SNOW SHOWERS... OCCASIONALLY MIXED WITH RAIN AT LOWER ELEVATIONS...WILL TRANSITION SOUTHEASTWARD FRIDAY AFTERNOON. MEANWHILE...SOUTHWEST WINDS OF 25 TO 35KT WITH GUSTS TO 45KT WILL PERSIST ALONG AND EAST OF THE CENTRAL MTN CHAIN THROUGH APPROX 01Z. THEN WINDS WILL PICK BACK UP AGAIN FRIDAY AROUND 12Z AND PERSIST THRU THE AFTN. NEXT AVIATION DISCUSSION SCHEDULED FOR 10Z. 34 && .FIRE WEATHER... FIRST UPPER LEVEL TROUGH IS CURRENTLY MOVING ACROSS THE STATE THIS AFTERNOON. STRONG AND GUSTY WINDS HAVE BEEN NOTED ACROSS THE EAST...WITH TEMPERATURES CLIMBING WELL ABOVE NORMAL IN THESE AREAS. THESE WINDS WILL DECREASE AFTER SUNSET...BUT MAY STILL BE BREEZY IN SOME LOCALES. ACROSS THE WEST AND NORTH...ISOLATED TO SCATTERED RAIN AND HIGH ELEVATION SNOW SHOWERS HAVE PERSISTED THIS AFTERNOON. AS A SECOND AND STRONGER UPPER LEVEL TROUGH NEARS THE STATE TONIGHT...SNOW SHOWERS WILL INCREASE IN COVERAGE ACROSS THE NORTHWEST THIRD OF THE STATE. SIGNIFICANT SNOW ACCUMULATIONS ARE STILL EXPECTED... ESPECIALLY ACROSS THE HIGHER TERRAIN OF THE NORTHWEST MOUNTAINS. SNOW SHOWERS...POSSIBLY MIXED WITH RAIN AT LOWER ELEVATIONS...WILL MOVE INTO CENTRAL NEW MEXICO DURING THE DAY ON FRIDAY. IN ADDITION...STRONG AND GUSTY WINDS WILL REDEVELOP DURING THE MORNING HOURS ON FRIDAY ACROSS THE EAST. GUSTY WINDS WILL ALSO BE POSSIBLE ACROSS THE WEST AND NORTH...BUT WILL BE CONFINED TO THE HIGHER TERRAIN OR NEARBY SHOWER ACTIVITY. THIS SECOND UPPER LEVEL TROUGH WILL FINALLY SWING ACROSS THE STATE FRIDAY NIGHT...LEAVING MUCH DRIER AND COLDER CONDITIONS IN ITS WAKE. WEAKER FLOW ALOFT AND DECLINING DAYTIME HUMIDITIES... ESPECIALLY ACROSS THE EASTERN PLAINS...WILL BE THE RULE THIS WEEKEND THROUGH EARLY NEXT WEEK. 34 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 27 31 11 28 / 70 60 20 5 GALLUP.......................... 26 30 0 27 / 80 70 20 0 GRANTS.......................... 26 33 6 28 / 50 70 30 5 GLENWOOD........................ 29 44 17 45 / 40 70 20 5 CHAMA........................... 18 23 -4 23 / 90 80 30 10 LOS ALAMOS...................... 26 29 15 25 / 40 60 30 0 RED RIVER....................... 17 23 -6 22 / 80 70 30 10 TAOS............................ 23 29 -4 24 / 70 60 30 10 SANTA FE........................ 24 29 8 27 / 50 70 30 0 SANTA FE AIRPORT................ 28 32 11 27 / 40 60 30 0 ESPANOLA........................ 27 33 5 32 / 30 50 30 0 ALBUQUERQUE HEIGHTS............. 32 39 19 34 / 30 40 30 0 ALBUQUERQUE VALLEY.............. 32 41 12 37 / 30 40 30 0 ALBUQUERQUE FOOTHILLS........... 29 36 16 33 / 40 50 30 5 ALBUQUERQUE WEST MESA........... 29 39 17 40 / 30 50 30 5 SOCORRO......................... 30 45 15 42 / 20 30 30 0 SANDIA PARK/CEDAR CREST......... 26 31 14 32 / 50 60 30 0 MORIARTY/ESTANCIA............... 31 35 16 30 / 20 50 30 0 CARRIZOZO....................... 36 38 23 40 / 20 40 30 0 RUIDOSO......................... 35 47 15 35 / 30 40 30 0 RATON........................... 29 45 10 28 / 10 20 30 10 LAS VEGAS....................... 30 37 6 26 / 20 30 30 0 ROY............................. 31 42 12 37 / 0 20 30 10 CLAYTON......................... 34 47 16 34 / 0 5 30 20 SANTA ROSA...................... 35 46 14 39 / 0 10 30 0 TUCUMCARI....................... 42 56 19 40 / 0 5 20 10 FORT SUMNER..................... 35 54 17 44 / 0 10 20 0 CLOVIS.......................... 37 57 21 44 / 0 5 10 0 PORTALES........................ 39 60 22 46 / 0 5 10 0 ROSWELL......................... 40 64 26 49 / 0 5 10 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING UNTIL 6 PM MST FRIDAY FOR THE FOLLOWING ZONES...NMZ001>004-008-014. WIND ADVISORY UNTIL 6 PM MST THIS AFTERNOON FOR THE FOLLOWING ZONES...NMZ005>007-010>013-018>021. WINTER WEATHER ADVISORY FROM 4 AM FRIDAY TO MIDNIGHT MST FRIDAY NIGHT FOR THE FOLLOWING ZONES...NMZ010-011. HIGH WIND WARNING UNTIL 4 PM MST FRIDAY FOR THE FOLLOWING ZONES... NMZ016-017-026. && 40/34
Hazardous weather outlook, Dec 25, 6:00 AM MST, 17 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MST THU DEC 25 2008 NMZ001>021-026-261300- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 600 AM MST THU DEC 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY REMAINS IN EFFECT FOR THE EASTERN PLAINS AND PORTIONS OF THE CENTRAL MOUNTAIN CHAIN FROM 10 AM UNTIL 6 PM. WINTER STORM WARNINGS REMAIN IN EFFECT FOR THE NORTHERN AND WESTERN MOUNTAINS...NORTHWEST PLATEAU AND UPPER RIO GRANDE VALLEY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE POTENTIAL FOR ACCUMULATING SNOW INCREASES FRIDAY OVER NORTHERN AND WESTERN NEW MEXICO...AS WELL AS THE NORTHWEST PLATEAU AND UPPER RIO GRANDE VALLEY...WHERE WINTER STORM WARNINGS REMAIN IN EFFECT UNTIL 6 PM FRIDAY EVENING. IN ADDITION...STRONG AND GUSTY SOUTHWEST TO WEST WINDS ARE EXPECTED OVER NORTHERN AND CENTRAL NEW MEXICO FRIDAY. POTENTIAL EXISTS FOR SUSTAINED WIND SPEEDS OF 30 TO 40 MPH WITH GUSTS TO AROUND 60 MPH OVER THE SOUTH CENTRAL MOUNTAINS AND SOUTHEAST PLAINS. REMEMBER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE OR BY CALLING 1.888.386.7637.
In the hours before
Local storm report, Dec 25, 5:36 PM MST, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
536 PM MST THU DEC 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW CHAMA 36.89N 106.58W
12/25/2008 M4.0 INCH RIO ARRIBA NM CO-OP OBSERVER
&&
CORRECTED LOCATION OF STALE REPORT.
DPORTERLocal storm report, Dec 25, 5:40 PM MST, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
540 PM MST THU DEC 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM HIGH SUST WINDS 2 SSW FORT STANTON 33.47N 105.54W
12/25/2008 M40.00 MPH LINCOLN NM AWOS
1135 AM HIGH SUST WINDS 2 SSW FORT STANTON 33.47N 105.54W
12/25/2008 M45.00 MPH LINCOLN NM AWOS
1215 PM NON-TSTM WND GST 2 SSW FORT STANTON 33.47N 105.54W
12/25/2008 M60.00 MPH LINCOLN NM AWOS
1215 PM HIGH SUST WINDS 2 SSW FORT STANTON 33.47N 105.54W
12/25/2008 M47.00 MPH LINCOLN NM AWOS
0309 PM SNOW 6 E TAOS 36.39N 105.47W
12/25/2008 M1.0 INCH TAOS NM PUBLIC
0400 PM SNOW CHAMA 36.89N 106.58W
12/25/2008 M9.0 INCH RIO ARRIBA NM CO-OP OBSERVER
0415 PM HIGH SUST WINDS 2 SSW FORT STANTON 33.47N 105.54W
12/25/2008 M43.00 MPH LINCOLN NM AWOS
&&
DPORTERLocal storm report, Dec 25, 10:08 PM MST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1008 PM MST THU DEC 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM SNOW CHAMA 36.89N 106.58W
12/25/2008 M11.0 INCH RIO ARRIBA NM CO-OP OBSERVER
&&
DPORTERNearby
Wind Advisories in New Mexico, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.